Statistical Papers

, Volume 36, Issue 1, pp 163–174 | Cite as

Inequalities for variances of some functions of random variables

  • V. Nollau


In this note we prove some inequalities for variances and other measures of deviation of functions of random variables. Based on these inequalities we find some corollaries concerning the variances of fractional powers of random variables and of sums of independent random variables.


Independent Random Variable Fractional Calculus Fractional Power Positive Random Variable Chebyshev Inequality 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Beesack, P. R.: Inequalities for absolute moments of a distribution: From Laplace to von Mises. J. Math. Anal. Appl. 98 (1984), 435–457MathSciNetCrossRefMATHGoogle Scholar
  2. [2]
    Petrov, W. W.: Limit Theorems for sums of independent random variables. (russ.) Nauka, Moscow (1987)MATHGoogle Scholar
  3. [3]
    Wolfe, S. J.: On moments of probability distribution functions. in: Lect. Notes in Math., Vol. 457 (Fractional calculus and applications, ed. by B. Ross) 306–316 Springer-Verlag, Berlin-Heidelberg (1975)Google Scholar
  4. [4]
    Banjević, D. and Bratičević, D.: Note on dispersion ofX α. Publications of the department of Mathematics (University of Belgrade), 33 (47), 1983, 23–28MATHGoogle Scholar
  5. [5]
    Krickeberg, K. und Ziezold, H.: Stochastische Methoden, 3. Aufl., Springer-Verlag, Berlin-Heidelberg (1988)CrossRefMATHGoogle Scholar

Copyright information

© Springer-Verlag 1995

Authors and Affiliations

  • V. Nollau
    • 1
  1. 1.Department of MathematicsTechnical University of DresdenDresdenGermany

Personalised recommendations